Health & Support
Moderators: nycgirl, autopilotfrank193, bierorama, ksylvan, peaches0405


Question on 3-month birth control


Quote  |  Reply
A question to anyone who knows about birth control similar to Seasonale, where you take active pills for 2-3 months before taking the inactive for a week:

Does your body still experience any sort of 28-day cycle when you do this, or how does that work?

I haven't quite tracked it, but it feels like my body retains water cyclically, and that my performance at the gym is affected, on a shorter cycle than the 10 week cycle I'm on with the pills.
12 Replies (last)
I don't know but it's been years since I've been on bc. I am scheduled to start YAZ on Sunday because I'm sick of my painful, multi-symptomatic periods. I'm sick of them interferring with my workouts. I plan to take the YAZ for 3 straight months and then have a period.  We'll see what happens. I'm praying for no weight gain or mood swings!
i take yasmin packs back to back for 3 months at a time, after taking it regularly... it will take your body a while to adjust and in the meantime you will most likely experience spot bleeding because your body is used to having a period every 28 days... but once you get used to it its awesome... i cant imagine going back to getting one every month!
Now I don't know if I'm going to take it. I've been reading these forums where people are posting their side effects and experiences with YAZ and they are scaring the you know what out of me. I do not want to experience the things I did before while on bc. Feeling like I'm crazy and crying all the time, being angry and moody. My bf would not tolerate that stuff. It's bad enough when I'm on my period and if I were like that all the time as these people say they are then that would be terrible. I don' t want any weight gain and acne, for goodness sake either.

Ok, so I have changed my BC pill more in the past year then most people do their entire life.

 Yaz made my hair fall out and made me really sick.
For the people taking YAZ like seasonale, make sure on month 3 you take active pills for 4 YES 4 weeks and on the 5th week take the "inactive"
Most people are taking them wrong and taking the inactive on the 4th week.
ALSO remember that the inactive pills still have alittle bit of hormones in them so dont just not take them.

I am currently take seasonique. So far its working well. The first month on it I spotted for a day  when my "normal period would be due"(which is expected) and I spotted another day, but its because I forgot to take it. I do not get as bloated as I do when my "normal" period comes, but still do alittle. Maybe its because I just started.

Just remember....The pill is different for everyone.

I take Seasonale (and have for two years), and I completely love it. You get your period only when you stop taking the pills, and even then it's not a true period (you don't always ovulate). Throughout the entire three months of taking active pills you have a steady level of hormones, so you probably won't get the fluctuations that cause mood swings and a lot of other PMS symptoms. I wouldn't go back to the old pills for anything; the freedom from pain and the stress of a period is wonderful. I haven't noticed any side-effects and after the first two packs I no longer spot.

My Dr. prescibed continuous BC for me prior to the name brand ones coming out (to lessen migraines) and once they did come out with Seasonale and the like I asked him about it.  He told me that they are actually no different than the generic 1 month packs just packaged to be taken over a few months.  I have been taking Apri or other generic versions for 6 years now and just open a new pack when the old runs out.  About 3X a year I go off for a week and take the inactives so I get my period. 

The first year I had some minor spotting at times but otherwise I felt great. 

I am on a generic of seasonale called jolessa.  I take 12 weeks of pink pills and 1 week of white pills (fillers).  I am not sure about the water retaining, but will try to track it and let you know. I do find that i start spotting very lightly before i get to the white pills about week 9-11.   I love only have a real period 4 times a year.  I use way less sick time at work. I used to feel the need to call out when I had very bad cramps and coudn't concentrate on anything else.

I originally asked the gyno about going on the depo shot but was advised not to because more people experience weight gain on the shot than on the pill.  I do think the hormones in the pills can make you hungrier 

#8  
Quote  |  Reply
I was on Seasonale until my doctor said they stopped making it and replaced it with Seasonique.  The only difference is that the pills you take during your period week still have a hormone level in them rather than just being straight placebo's, so when you do get your period it's lighter than it would be usually.  I keep forgetting to take my period-week-pills (out of habit) so I don't know if that works the way it should, but I can say that I do LOVE Seasonique.  I never had any problems with spotting.

I'm so confused. I don't know what to do. I cannot afford to have the drastic mood swings that I have before. I believe the last time I was on the Nuva Ring my relationship I was in at the time suffered. It's hard for me to remember everything but there must have been a reason that I stopped using it. I was scheduled to start YAZ on this past Sunday but after reading hundreds of negative experiences I decided not to do it. Now I have to have another period next month when I was so excited to not have one because I planned to take them straight through for 3 months.

I really really want to use the nuvaring again because I hate the idea of taking a pill every day. Why can't they come out with another ring or something that doesn't have to be remembered every day??

Original Post by nenewa:

I'm so confused. I don't know what to do. I cannot afford to have the drastic mood swings that I have before. I believe the last time I was on the Nuva Ring my relationship I was in at the time suffered. It's hard for me to remember everything but there must have been a reason that I stopped using it. I was scheduled to start YAZ on this past Sunday but after reading hundreds of negative experiences I decided not to do it. Now I have to have another period next month when I was so excited to not have one because I planned to take them straight through for 3 months.

I really really want to use the nuvaring again because I hate the idea of taking a pill every day. Why can't they come out with another ring or something that doesn't have to be remembered every day??

You could always get an IUD

Um I don't think so to the IUD. I do want kids soon but my goal is to stop my periods to only a few times a year. They are too painful and heavy.
Original Post by japoll17:

Original Post by nenewa:

I'm so confused. I don't know what to do. I cannot afford to have the drastic mood swings that I have before. I believe the last time I was on the Nuva Ring my relationship I was in at the time suffered. It's hard for me to remember everything but there must have been a reason that I stopped using it. I was scheduled to start YAZ on this past Sunday but after reading hundreds of negative experiences I decided not to do it. Now I have to have another period next month when I was so excited to not have one because I planned to take them straight through for 3 months.

I really really want to use the nuvaring again because I hate the idea of taking a pill every day. Why can't they come out with another ring or something that doesn't have to be remembered every day??

You could always get an IUD

You can only use and IUD if youve had children before, your cervix is different after you've had children and i believe the IUD only fits appropriately after childbirth.

 Personally I hated sesonale, i ruined every pair of underwear i owned while on the pill. I spotted the last month of the 3 month pack and it was usually more that spotting. It may be different for you. If you take vitamins and other meds you can try using a 7 day pill container and setting an alarm on your phone to take them.

12 Replies
Advertisement
Advertisement
Allergy Remedies
Is It Possible to Go Natural?
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.